Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 7, 2000, 7:33 PM CDT for McCracken County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 7, 2000, 7:33 PM CDT (00:33 UTC)
- Expired
- Apr 7, 2000, 8:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCracken County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
974 WUUS53 KPAH 080034 SVRPAH KYC145-080100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 733 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCRACKEN COUNTY IN WESTERN KENTUCKY * UNTIL 800 PM CDT * AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CONCORD...OR ABOUT 4 MILES NORTHWEST OF MASSAC...MOVING EAST AT 65 MPH. AT 730 PM AN OFF DUTY NWS EMPLOYEE REPORTED 1/2 INCH HAIL NEAR THE AIRPORT. LAT...LON 3718 8892 3696 8879 3700 8851 3712 8866 DH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:00 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Apr 7, 2:00 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT FRI APR 7 2000 AM SOUNDING DATA AND ETA FORECAST SOUNDINGS REVEAL A DESTABILIZING ATMOSPHERE OVER FA DURING 18Z-00Z FRAME TODAY...BUT ONLY MARGINALLY SO. SOME PARAMETERS ON THIS RUN OF ETA NOT AS IMPRESSIVE AS LAST EITHER...H7-H5 LAPSE RATES HAVE DECREASED TO BELOW 7C/KM...AND MORE UNIDIRECTIONAL WIND FIELD HAS RESULTED IN LOWER HELICITIES. STILL CAPES ARE IN MID GRAND RANGE...LIS SUB ZERO...KS AOA 30...SWEAT AROUND 300...AND TTS NR/ABOVE 50. 12Z ETA RUN IS CONSISTENT IN DEVELOPING 45 KT LLJ BY 00Z TODAY...BUT ITS DISPLACED FURTHER E-WARD THIS RUN. STILL ANTICIPATE SURFACE LOW TO EJECT OUT OF PLAINS AND RACE NORTHEAST ACROSS MID MS VALLEY. NOSE OF 100+KT H3 JET WL DRIVE UPPER TROF IN ITS BACKSIDE AND DEEPEN SURFACE LOW AS IT MOVES INTO IL/IN...THOUGH DEEPENING IS NOT AS PRONOUNCED AS YDAYS RUNS. RESULT IS TRAILING SURFACE BOUNDARY THAT IS MORE PARALLEL TO UPPER FLOW AND WIND FIELD THAT IS LESS DIRECTIONALLY SHEARED. BELIEVE DEVELOPMENT OF STORMS WL BE LATE IN PM/EXTENDING INTO EVENING...WITH UNCERTAINTY AS TO HOW FAR EAST DEVELOPMENT WL BEGIN. MODELS STILL SOUP MRH FIELDS UP JUST TO OUR EAST...SO WL LIKELY MAINTAIN HIGHEST POPS ERN ZONES. WL MAINTAIN MONITOR UP THRU PRESS TIME ON FINE TUNING AND ANY WATCH RELATED INFO. APPEARS PARAMETERS IN OUR FA SHOW MAIN THREAT WOULD BE POSSIBLE SQUALL LINE/STRAIGHT LINE WIND EVENT WITH FAVORABLE WET BULB ZERO HEIGHTS ALSO INDICATING HAIL THREAT. AFTER FROPA EARLY TONIGHT TIGHT WAKE GRADIENT SETS UP AND USHERS IN WINDY AND COLDER CONDITIONS. WL HIT WINDS HARD BUT NOT HEADLINE UNTIL SVR WX THREAT MINIMIZES. CHANGE-OVER TO -SN STILL POSSIBLE NRN ZONES BEFORE ENDING SAT. WL FOCUS MOST ENERGY ON 1ST 36 HRS OF ZFP WITH ONLY MINOR TWEEKS ANTICIPATED THEREAFTER. .PAH...NONE. DH
In the hours before
Local storm report, Apr 7, 4:09 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1108 AM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM ORCHARDVILLE IL 1.75 INCH HAIL
04/07/00 WAYNE HAIL COVERING THE
GROUND. REPORTED BY LAW
ENFORCEMENT OFFICIAFL.Local storm report, Apr 7, 4:10 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
410 PM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM ORCHARDVILLE IL 1.75 INCH HAIL
04/07/00 WAYNE HAIL COVERING THE
GROUND. REPORTED BY LAW
ENFOORCEMENT OFFICIAL.Special weather statement, Apr 7, 5:20 PM CDT, 2 hours 13 minutes before
ILZ075>078-080>086-088-092-INZ081-082-085-MOZ076-086-087-100-107>110- 072345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 520 PM CDT FRI APR 7 2000 AT 515 PM CDT (515 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM VINCENNES INDIANA TO DUQUOIN ILLINOIS TO DONIPHAN MISSOURI. THE LINE OF STORMS WAS MOVING GENERALLY EAST AT 40 TO 45 MPH...WITH INDIVIDUAL STORMS HEADED TO THE NORTHEAST. THROUGH 630 PM...THE LINE OF STORMS WILL AFFECT COMMUNITIES TO THE NORTHWEST OF A LINE FROM PETERSBURG AND PRINCETON INDIANA...TO MARION AND ANNA ILLINOIS...TO CAPE GIRARDEAU AND DEXTER MISSOURI. INDIVIDUAL STORMS COULD INTENSIFY...BRINGING THE POTENTIAL FOR HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS OF 40 TO 50 MPH. REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM FOR ALL OF SOUTHEAST MISSOURI. A TORNADO WATCH IS STILL IN EFFECT FOR SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND MOST OF WESTERN KENTUCKY THROUGH 8 PM. CONTINUE TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. IF A STORM APPROACHES YOUR AREA...STAY AWAY FROM WINDOWS AND KEEP FROM USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. PRESLEY
Special weather statement, Apr 7, 6:49 PM CDT, 44 minutes before
ILZ075-076-080>082-084-085-088-092-MOZ076-086-087-100-107>111-080030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 649 PM CDT FRI APR 7 2000 TORNADO WATCH NUMBER 159 HAS BEEN CANCELED FOR A PORTION OF SOUTHERN ILLINOIS. THE CANCELLATION INCLUDES THE FOLLOWING COUNTIES... PERRY...JACKSON...UNION...ALEXANDER...JEFFERSON...FRANKLIN... WILLIAMSON...WAYNE AND HAMILTON. SEVERE THUNDERSTORM WATCH NUMBER 160 HAS BEEN CANCELED FOR MOST OF SOUTHEAST MISSOURI. THE CANCELLATION INCLUDES THE FOLLOWING COUNTIES... BOLLINGER...BUTLER...CAPE GIRARDEAU...CARTER...PERRY...RIPLEY... SCOTT...STODDARD...AND WAYNE. THE THREAT FOR SEVERE WEATHER HAS DIMINISHED SIGNIFICANTLY.
Special weather statement, Apr 7, 7:11 PM CDT, 22 minutes before
ILZ093-094-KYZ001>006-MOZ112-114-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 711 PM CDT FRI APR 7 2000 AT 700 PM...PADUCAH RADAR SHOWED STRONG THUNDERSTORMS EXTENDING FROM ABOUT 20 MILES WEST OF PADUCAH...NEAR OLMSTED ILLINOIS...TO NEAR PORTAGEVILLE MISSOURI. EXPECT LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND POSSIBLY SOME SMALL HAIL AS THESE STORMS MOVE EAST AT 40 MPH. THESE STORMS SHOULD REACH A LACENTER KENTUCKY TO BARDWELL TO NEW MADRID MISSOURI LINE BY 800 PM. DH
Special weather statement, Apr 7, 7:32 PM CDT, 1 minute before
ILZ090-091-094-KYZ001>011-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 732 PM CDT FRI APR 7 2000 AT 725 PM...PADUCAH RADAR SHOWED STRONG THUNDERSTORMS EXTENDING FROM JUST WEST OF PADUCAH TO NEAR NEW MADRID MISSOURI. EXPECT LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND POSSIBLY SOME SMALL HAIL AS THESE STORMS MOVE EAST AT 40 MPH. THESE STORMS SHOULD REACH A LINE EXTENDING FROM AROUND CAVE-IN-ROCK ILLINOIS TO MAYFIELD KENTUCKY LINE BY AROUND 800 PM. DH
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.